MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, it was found a string on the three lenses.The facility has collected the one string in a jar.Additional information has been received and stated that, the damaged optic was found during placement of lens and later it turns out to be a string which could not be removed from the optics during initial procedure.The string was scraped off the optic with a sweep.The device came to contact with the patient.The surgery delayed by more than 1 hour, however, the procedure was completed with the back up lens.There was no negative consequences occurred to the patient.Additional information received and stated that, the lens was explanted during initial procedure and the wound was enlarged during the initial procedure.Additional information was received and stated that, the patient had suture.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.10.The product was returned for analysis and the reported complaint was not observed.No string observed on the lens.Iol (intraocular lens) returned adhered to adhesive tape on a piece of card along with closed lens case.Solution is dried on both surfaces of the optic and haptics.One haptic arm nicked/chipped-rejectable, the other is intact.The optic is torn/split-cut dividing the iol in two(2), is cracked/fractured and scratched/marked-rejectable.Iol cleaned.No fiber/string observed.No root cause identified as the reported complaint "damaged optic turns to string on lens" was not observed.The lens optic was damaged.All iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.10.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14185718
Report Number9612169-2022-00180
Device Sequence Number5012207
Product Code HQL
UDI-Device Identifier00380652332583
UDI-Public00380652332583
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.160
Device Lot Number21276755
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer06/22/2022
12/21/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date07/15/2022
01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown